[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

[IP] Redness at Site


What does your site normally look like after you take out a set?  Someone
onlist commented about redness, and that got me to wondering.

My CDE said that if I have a little pea-sized lump after I remove the set,
I should call her immediately so she could arrange to get me on antibiotic.
 I haven't had that experience.  But when I have removed the last 2 sets
(after 4 days each), my skin has been noticably red, irritated, and itchy. 
Is this normal?  
I figured I would wait till the next day to see if the site looked/felt
better, the same, or worse--and then would call in if it was the same or
worse.  In both cases it has been better.  But I still have quite a bit
more redness than I would have with an injection.

I'm one of those people who seems to be allergic to just about everything,
and have to insert my set through IV 3000 to keep it from itching like

My current plan is to return to changing sets every 3 days, because it's
only on the 4th day that the thing starts itching and gets red.  I may not
change the tubing though.

Do I need to be using some regular in with my humalog?  What do I do if the
endo won't go for it?  (I mentioned it to the CDE, and she'd never heard of

I've had no ill effects on my BGs, even after 4 days.

--Laurel (MM 507, pumping since 5/15/98)

Insulin-Pumpers website http://www.bizsystems.com/Diabetes/
For subscribe / unsubscribe information,
send the next two lines in a message
to the e-mail address: email @ redacted